Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Prime ideals in uniform algebras


Author: William E. Dietrich
Journal: Proc. Amer. Math. Soc. 42 (1974), 171-174
MSC: Primary 46J20
DOI: https://doi.org/10.1090/S0002-9939-1974-0326399-7
MathSciNet review: 0326399
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A uniform algebra on a compact metric space has infinite Krull dimension and exactly $ {2^c}$ nonmaximal prime ideals.


References [Enhancements On Off] (What's this?)

  • [1] A. Browder, Introduction to function algebras, Benjamin, New York, 1969. MR 39 #7431. MR 0246125 (39:7431)
  • [2] W. Dietrich, On the ideal structure of $ C(X)$, Trans. Amer. Math. Soc. 152 (1970), 61-77. MR 42 #850. MR 0265941 (42:850)
  • [3] -, Ideals in convolution algebras on Abelian groups, Pacific J. Math. (to appear). MR 0358220 (50:10685)
  • [4] T. Gamelin, Uniform algebras, Prentice-Hall, Englewood Cliffs, N.J., 1969. MR 0410387 (53:14137)
  • [5] L. Gillman and M. Jerison, Rings of continuous functions, University Series in Higher Math., Van Nostrand, Princeton, N.J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [6] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall Series in Modern Analysis, Prentice-Hall, Englewood Cliffs, N.J., 1962. MR 24 #A2844. MR 0133008 (24:A2844)
  • [7] -, Bounded analytic functions and Gleason parts, Ann. of Math. (2) 86 (1967), 74-111. MR 35 #5945. MR 0215102 (35:5945)
  • [8] M. Weiss, Some separation properties in sup-norm algebras of continuous functions, Function Algebras (Proc. Internat. Sympos. on Function Algebras, Tulane Univ., 1965), Scott-Foresman, Chicago, Ill., 1966, pp. 93-97. MR 33 #1756. MR 0193536 (33:1756)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J20

Retrieve articles in all journals with MSC: 46J20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0326399-7
Keywords: Prime ideal, uniform algebra, peak point, Choquet boundary, interpolating sequence
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society